MAUDE Adverse Event Report: COOK MEDICAL IRELAND EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED; ESW PROSTHESIS, ESOPHAGEAL

COOK MEDICAL IRELAND EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED; ESW PROSTHESIS, ESOPHAGEAL
Model Number G48030
Medical Device Problem Codes Component Misassembled (4004); Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
User advanced the delivery system through wire guide and confirmed the desired position under endoscopic view, then deployed the stent successfully.User retracted the delivery system and found out the stent also was pulled out.User changed to another same rpn device to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information received on 21mar2025: 1.What endoscope type and channel size was used? olympus gif-260,2.8.2.Did the patient exhibit difficult anatomy (n/a, tortuous, altered)? no.3.If altered please indicate the procedure type (e.G.Cholodochojejunostomy) n/a.4.Were any other defects (other than the complaint issue) observed on the device prior to return (e.G.Kink)? no.5.If yes, please specify what was observed and where on the device it was observed.N/a.6.Was the safety wire fully removed before removing the delivery system? yes.7.Did any part of the product snag/get caught with the stent when removing the delivery system? yes.
 
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 13-aug-2025.
 
Additional Manufacturer Narrative
Device evaluation.The evo-20-25-8-e device of lot number c2180823 involved in this complaint was returned for evaluation, with its original packaging.With the information provided, a physical examination and document-based investigation was conducted.The device related to this occurrence underwent a laboratory evaluation on the 16th of apr 2025.Refer to ¿examination of returned device¿ section for lab attendance and notes.On evaluation of the device, the following was observed: visual inspection: safety wire is returned separate to device.Directional button is in the deploy position.Delivery system fully recaptured on return.Stent is attached to the introducer by the white suture.Functional inspection: n/a.Lab re-evaluation was completed on the 16th of apr 2025.Visual inspection: n/a.Functional inspection: handle actuated and the stent is observed to be attached to the introducer by the suture.The reported failure was observed.Manufacturing records review: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.As per (b)(4) (prd0261 - production instruction for evolution esophageal partially covered stent loading).Step 2.1.10."place the proximal end of stent over the peek tube." step 2.2.3."slide the tip (28-096) over the adhesive on the peek tubing until it stops.Ensure tip is pushed fully onto the peek tube." a review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Historical data review: the review of the relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/label review: it should be noted that the instructions for use (ifu0061) states the following: ¿after deployment, fluoroscopically confirm full stent expansion.Once full expansion is confirmed, delivery system can be removed safely¿.There is no evidence to suggest that the customer did not follow the instructions for use.Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause can be attributed to a manufacturing issue with the device.During the lab evaluation, it was noted that the stent was fully deployed and attached to the delivery system by the lasso loop.From the manufacturing process steps, the stent is placed over the peek tubing in step 2.1.10, during this step the peek could have been fed through the lasso loop/target feature of the stent.The tip is then attached onto the peek in step 2.2.3.If it was not noticed that the peek tubing was threaded through the target feature, then the stent would remain attached to the introducer after deployment.An internal non-conformance (capa00147) was initiated to investigate this occurrence.Confirmation of complaint: complaint is confirmed based on visual and/or functional inspection.Corrective action/correction: an internal non-conformance (capa00147) was initiated to investigate this occurrence.Summary of investigation: according to the customer, the stent was fully deployed but was still attached to the device.Confirmed quantity of 01 x used device.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation findings conclude that a definitive root cause can be attributed to a manufacturing issue with the device.Complaint is confirmed based on visual and/or functional inspection.

Brand Name
EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED
Common Device Name
ESW PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
COOK MEDICAL IRELAND
o'halloran rd
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key21839728
Report Number3001845648-2025-00188
Device Sequence Number20823964
Product Code ESW
UDI-Device Identifier10827002480305
UDI-Public(01)10827002480305(17)260605(10)C2180823
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K162717
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/05/2026
Device Model NumberG48030
Device Catalogue NumberEVO-20-25-8-E
Device Lot NumberG48030
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2025
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/10/2025
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2025
Supplement Date Received by Manufacturer03/19/2025
Initial Report FDA Received Date04/15/2025
Supplement Report FDA Received Date09/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age83 YR
Patient SexFemale
Patient Weight47 KG